MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 9MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 9MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72204404
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2019, the surgeon implanted a 9x25 biosure regenesorb screw into the tibia as part of an acl reconstruction with no issues.On (b)(6) 2020, the patient went to clinic with swelling, redness and pain at the incision site.The patient was brought back into the or and upon the incision fragments of the screw were seen.Upon further dissection, more fragments of the screw were found and removed.With guidance of an arthroscope, the tibial tunnel was debrided of all remaining fragments and washed out.A 10x25 rci interference screw was then placed in the tibial tunnel in place of the fragmented biosure regenesorb interference screw.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported 72204404 screw biosure regenesorb 9mm x 25mm, intended for use in treatment, has not returned for evaluation.Without the reported product a visual and functional evaluation cannot be performed and the customer¿s complaint cannot be confirmed.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force applied during use.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.A review of complaints and manufacturing batch records was performed, no other complaints of this failure was found.

Brand Name
SCREW BIOSURE REGENESORB 9MM X 25MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10286460
Report Number1219602-2020-01070
Device Sequence Number16292801
Product Code MAI
UDI-Device Identifier00885554036800
UDI-Public00885554036800
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2021
Device Model Number72204404
Device Catalogue Number72204404
Device Lot Number50754799
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer06/25/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date09/04/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR